Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 7, 2016, 5:50 PM MDT for Laramie County, Wyoming. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2016, 5:50 PM MDT (23:50 UTC)
- Expired
- Aug 7, 2016, 6:26 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 17 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:52 PM MDT | HAIL 1.25 | 10 N Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WUUS55 KCYS 072350 SVRCYS WYC021-080045- /O.NEW.KCYS.SV.W.0155.160807T2350Z-160808T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT SUN AUG 7 2016 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEASTERN WYOMING... * UNTIL 645 PM MDT * AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH CHEYENNE...OR 10 MILES NORTH OF CHEYENNE...AND IS NEARLY STATIONARY. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4127 10484 4135 10485 4142 10471 4123 10467 TIME...MOT...LOC 2350Z 258DEG 3KT 4130 10480 HAIL...1.00IN WIND...<50MPH $$ RUBIN
2 follow-up statements
049
WWUS55 KCYS 080005
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SUN AUG 7 2016
WYC021-080045-
/O.CON.KCYS.SV.W.0155.000000T0000Z-160808T0045Z/
LARAMIE WY-
605 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL LARAMIE COUNTY...
AT 604 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHEYENNE... OR 10 MILES NORTH OF CHEYENNE...MOVING SOUTHWEST AT 5
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 552 PM MDT...1.25 INCH DIAMETER HAIL
WAS REPORTED 10 MILES NORTH OF CHEYENNE.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
RANCHETTES AROUND 645 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4127 10484 4135 10485 4142 10471 4123 10467
TIME...MOT...LOC 0004Z 025DEG 6KT 4129 10479
HAIL...1.00IN
WIND...<50MPH
$$
RUBIN614
WWUS55 KCYS 080026
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT SUN AUG 7 2016
WYC021-080036-
/O.CAN.KCYS.SV.W.0155.000000T0000Z-160808T0045Z/
LARAMIE WY-
626 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4127 10484 4135 10485 4142 10471 4123 10467
TIME...MOT...LOC 0025Z 258DEG 3KT 4129 10477
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:02 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 2:02 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 202 PM MDT SUN AUG 7 2016 .SHORT TERM...(This evening through Tuesday night) Issued at 202 PM MDT Sun Aug 7 2016 Pretty quiet across the CWA early this afternoon but a bit of convection beginning to fire mainly over the Colorado mtns. Still expect some to develop northward into the CWA by late afternoon then diminish this evening. Low clouds have mixed out of the western Panhandle but holding across the central sections. This cloudiness should spread back west overnight on southeasterly winds and expect to see cloudy conditions over much of the plains later tonight with some fog once again mainly over the Panhandle. A weak upper wave will move across the region Monday afternoon and evening and should set off widely scattered showers and storms initially over the se Wy mtns then progressing eastward late in the afternoon and evening. A few strong storms possible mainly over the Panhandle with CAPES in excess of 2000 J/KG there but shear limited. Activity should end/move out in the evening as the upper wave moves farther east. Tuesday will be quite warm across the CWA with max temps in the 90s across the plains. Somewhat drier air and some subsidence behind the aforementioned wave should act to limit convection to mainly around the mtns. .LONG TERM...(Wednesday through Saturday night) Issued at 202 PM MDT Sun Aug 7 2016 A weak surface trough situated over the southern Nebraska panhandle early Wednesday morning could bring a few light rain showers to this area. Increasing mid and upper level subtropical moisture in the afternoon will allow for a broader coverage of convection through the evening across the forecast area. The lower levels still look quite dry with no llvl moisture advection evident in the models, so can't rule out a chance for dry thunderstorms. In addition, the early afternoon timeframe along and west of the Laramie Range could see breezy southwest winds along with humidities dropping into the low teens, so will still have to keep an eye out for near critical fire weather conditions as well. A cold front dropping south across the forecast area on Thursday will bring cooler temps and lighter winds, while fairly energetic southwest flow remains overhead within the fetch of subtropical moisture. Although overall instability is progged to be rather meager Thursday afternoon, LI values indicate there still exists a good chance for scattered showers and t-storms in the afternoon. GFS shows deep layer shear to be on the order of 30kts, so wouldn't be surprised to see an isolated stronger storm or two. Models then show an upper trough moving across the Rockies Thursday night and Friday which should maintain the cooler temps through Saturday as we transition to northwest flow aloft. Chances for more isolated showers and thunderstorms will continue through Saturday in this flow pattern, with a return of stratus/fog Friday night. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1200 PM MDT Sun Aug 7 2016 Stratus and fog are steadily dissipating over the Nebraska panhandle. Expect conditions to improve to VFR by 19-20Z. Showers and thunderstorms will develop over the mountains of southeast Wyoming over the next few hours and move northeast into the eastern WY plains. Not anticipating convection in Nebraska. Southerly winds will become breezy this afternoon. Stratus and fog will make a resurgence across the plains after 04Z tonight, with IFR/LIFR conditions possible once again through Monday morning. && .FIRE WEATHER... Issued at 202 PM MDT Sun Aug 7 2016 Fire weather concerns will remain low on Monday then begin increasing especially over western districts by the middle of the week. Some monsoonal flow will keep chances for mainly afternoon and evening showers and storms though coverage looks like it will decrease over the next few days. Winds will become rather breezy over western districts Tuesday onward which will increase the fire concerns. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RJM AVIATION...RJM FIRE WEATHER...RE
Hazardous weather outlook, Aug 7, 3:29 AM MDT, 14 hours 21 minutes before
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
In the hours before
Special weather statement, Aug 7, 5:23 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 523 PM MDT SUN AUG 7 2016 WYZ117-118-080015- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 523 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615 PM MDT... AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 11 MILES NORTH OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 21 AND 26. LAT...LON 4128 10481 4129 10490 4137 10494 4135 10472 TIME...MOT...LOC 2323Z 190DEG 3KT 4131 10485 RUBIN
Local storm report, Aug 7, 5:26 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 8 N CHEYENNE 41.26N 104.79W
08/07/2016 E0.50 INCH LARAMIE WY PUBLIC
DIME SIZE HAIL WAS PREPORTED.
&&
DDEALLocal storm report, Aug 7, 5:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 10 N CHEYENNE 41.29N 104.79W
08/07/2016 E1.00 INCH LARAMIE WY PUBLIC
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:23 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.